Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Mental Health and HIVMental Health and HIV
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Talking to my doctor about suicidal thoughts
May 29, 2014

How do bring up to my doctor that am so mentally unstable all do is sit at home, cry, punch myself in face to point I have swollen bruised eyes. I burn myself on purpose and generally hate my life. I just decided I am going to no longer take my HIV meds and let the virus run its course. The only reason my mental state has come to the point is because every day I am in physical pain which I can't seem to get any doctor to help me find relief from. Instead I get treated as a drug addict since I use marijuana for what I believe is 100 percent medicinal purposes, but I don't live in a state where marijuana is legal.

Response from Dr. Fawcett

Thanks for writing. I understand the level of distress that you are describing and strongly encourage you to break through any fear and reveal these concerns with your doctor. You describe both active and passive self-destructive behaviors that require immediate intervention. Chronic pain can be devastating, and there may be solutions through a pain management specialist, but you describe much more. If your doctor isn't aware of all the distress you are experiencing he/she can't help you. If need be, call on some supportive person in your life to go with you and help you through this conversation. Describe your emotions as well as your physical symptoms. Be as honest as you can. By not sharing your experiences you are denying yourself help and relief.

I wish you all the best,

David



Previous
Is it a coincidence that antidepressants have helped with other physical problems?
Next
Taking Thymopeptide coated capsules

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement